MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RECTAL TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RECTAL TUBE
Model Number 0006510
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the teal connector piece of the rectal tube had pieces coming off into the tube.The complainant stated that thermo fisher scientific "re-assembles" the device by adding a "reducer component" and an additional tube.It was reportedly noticed after the re-assembly.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Received 8 unopened and 1 opened rectal tubes for evaluation.The reported issue was confirmed.During visual evaluation, it was noted that the nine samples had assembled an additional tube with a reducer component not apart of the structure of product #0006510.The samples 1,2,3,4,7 had a green colored loose material inside of the tube.The green colored loose material was evaluated and found to be of the same material with which the connector of the rectal tube is manufactured.This issue was caused during the process of assembly of the tube with a reducer component to the connector of the rectal tube.This assembly was made by bard nogales.During the visual evaluation of the samples 5,6, 8 and 9 this issue was not observed.Reviewed the manufacturing process and did not find any potential root cause that could have contributed to the alleged failure.According to the description of the reported event " the complainant stated that thermo fisher scientific "re-assembles" the device by adding a "reducer component" and an additional tube.It was reported that the reported event was noticed after the re-assembly ".By condition of the samples determined to be the result of post-manufacturing damage and outside the control of manufacturing.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "used in the administration of enemas and certain medications.Radiopaque for use in barium and other contrast media enema administration.Features open distal tip and one side eye.Warnings: ¿ do not use in patients who had colorectal surgery within the last year.¿ do not use in patients with known rectal or anal injury or in patients with known stenosis that could be reached with the device inserted.¿ not for use in patients with suspected or confirmed rectal mucosa impairment.E.G., severe proctitis, ischemic proctitis, mucosal ulcerations or patients with known severe external and internal hemorrhoids.¿ do not advance against resistance.¿ not for use on patients with indwelling rectal or anal devices (e.G.Thermometer) or delivery mechanism (e.G.Suppositories) or enemas in place.¿ do not use on patients known to be sensitive to or allergic to any components within the system.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Instructions for rectal tube 1.Place pad under patient buttocks.2.Position the patient on left side.3.Don gloves.4.Lubricate the patient¿s anus, preferably with a viscous lubricant.5.Lubricate the distal 2 inches of the rectal tube tip with supplied lubricant.6.Gently insert the rectal tube tip into the rectum and advance 2-4 inches.Never advance forcefully if resistance is encountered.7.Encourage patient to breathe slowly and deeply during insertion.8.Ensure rectal tube is correctly position intraluminally (follow institutional guidelines or doctors¿ orders).9.Slowly instill the solution.10.Withdraw rectal tubing after solution has been instilled.11.Instruct patient to hold solution as long as possible.".

Brand Name
BARD® RECTAL TUBE
Common Device Name
RECTAL TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7373428
Report Number1018233-2018-00959
Device Sequence Number16722516
Product Code KNT
UDI-Device Identifier00801741045974
UDI-Public(01)00801741045974
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number0006510
Device Catalogue Number0006510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/23/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1